MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal aortic extensions and an ovation iliac extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, during a routine follow up, a computed tomography (ct) scan identified a possible type 3 endoleak and aneurysm enlargement.The patient is doing fine and currently being monitored as an intervention is being planned.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the reported type 3 endoleak (confirmed as a type 3a) and sac enlargement of 26mm are confirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the type 3a endoleak leading to the aneurysm enlargement is user related due to concomitant use of products outside the ifu (ovation limb extension in the left common iliac artery).The final patient status is pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, two (2) suprarenal aortic extensions and an ovation iliac extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, during a routine follow up, a computed tomography (ct) scan identified a possible type 3 endoleak and aneurysm enlargement.The patient is doing fine and currently being monitored as an intervention is being planned.Additional information: an internal examination of medical records and/or medical imaging received by endologix shows that the reported type 3 endoleak is confirmed as a type 3a endoleak (with component separation).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12181578
Report Number2031527-2021-00272
Device Sequence Number1492977
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)170614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2017
Device Model NumberBEA25-110/I16-30
Device Lot Number1484343008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX SUPRARENAL AORTIC EXTENSION, LOT # 1252031020; AFX SUPRARENAL AORTIC EXTENSION, LOT # 1621738018; OVATION IX ILIAC EXTENSION, LOT # FS100616-05; AFX SUPRARENAL AORTIC EXTENSION, LOT # 1252031020; AFX SUPRARENAL AORTIC EXTENSION, LOT # 1621738018; OVATION IX ILIAC EXTENSION, LOT # FS100616-05
Outcome Attributed to Adverse Event Other;
Patient Age74 YR